Hail, Lowndes
- When
- March 27, 4:00 PM CST
- Where
- Lowndes County, 10 mi NE of Ft Deposit
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.083, -86.467
Penny size hail was reported near US 31 in eastern Lowndes County.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 27, 3:20 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CST SUN MAR 27 2005 .DISCUSSION...ONCE AGAIN A VERY ACTIVE WEATHER DAY. DUE TO THAT THIS WILL BE SHORT AND SLIGHTLY LATE. ROUND TWO OF SEVERE WEATHER IS OVER US. THE BEST TORNADO THREAT CONTINUES TO BE SOUTH AND EAST. AT 21Z RADARS WERE SHOWING GREAT ROTATION IN THE MONTGOMERY AREA. THE MAIN SURFACE LOW IS ROUGHLY AROUND DALLAS COUNTY WITH A COLD FRONT TRAILING TO THE SOUTHWEST. THE WARM FRONT MSAS ROUGHLY HAD IT ANALYZED NORTH OF MONTGOMERY TO AUBURN. THIS STORM SYSTEM WILL MOVE EASTWARD THROUGH THE AFTERNOON AND OVERNIGHT. AFTER SUNSET STILL EXPECT THINGS TO DIE DOWN A BIT AND BY MIDNIGHT EXPECT TO SEE JUST RAIN. SOME LIGHT RAIN WILL LINGER INTO MONDAY ESPECIALLY IN THE VICINITY OF THE UPPER. ONCE THIS EVENT FINISHES UP HIGH PRESSURE WILL BUILD AND THE NEXT WEATHER SYSTEM WILL AFFECT CENTRAL ALABAMA STARTING ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 54 38 76 / 90 50 0 0 ANNISTON 48 55 41 78 / 80 40 0 0 BIRMINGHAM 47 57 41 78 / 60 40 0 0 TUSCALOOSA 46 60 42 79 / 50 20 0 0 CALERA 47 59 41 78 / 60 30 0 0 AUBURN 49 58 42 77 / 80 10 0 0 MONTGOMERY 51 59 42 79 / 50 10 0 0 TROY 51 59 41 78 / 50 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH ALMOST ENTIRE AREA THOUGH 5 PM. && 80/80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 PM CST SUN MAR 27 2005 ALZ011>015-017>050-272130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 PM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF CENTRAL ALABAMA TODAY. THE SECOND ROUND OF SEVERE WEATHER WILL CONTINUE THROUGH THE AFTERNOON HOURS AND INTO THE EVENING. THIS IS DUE TO THE RAPIDLY APPROACHING COLD FRONT AND BEING IN THE WARM SECTOR. THE MAIN THREAT ACROSS AREAS SOUTH OF INTERSTATE 85 AND EAST OF INTERSTATE 65 WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THIS AREA WILL BE THE MOST UNSTABLE AND HAVE THE GREATEST SHEAR. ACROSS THE REST OF THE FORECAST AREA...THE MAIN THREAT WILL BE LARGE HAIL AND POSSIBLE ISOLATED SUPERCELLS. THE RISK OF TORNADOES IS ALWAYS POSSIBLE WITH ANY SUPERCELL THUNDERSTORM. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...WHICH SOME MAY BE STRONG ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. KH/JDD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO 1 SSW MONTGOMERY 32.34N 86.29W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
NEAR HOPE HULL SKIPPING ALONG, UNCONFIRMED
&&
MBAERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO 1 SSW MONTGOMERY 32.34N 86.29W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
NEAR HOPE HULL SKIPPING ALONG
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CST SUN MAR 27 2005 ALZ018-272200- ETOWAH- 324 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 400 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES SOUTHWEST OF ALTOONA...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALNUT GROVE... ALTOONA...RIDGEVILLE AND SARDIS CITY THROUGH 400 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 2 E MONTGOMERY 32.35N 86.25W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
DEER CREEK SUBDIVISION, CR. 85, MT MEIGS TO PIKE
ROAD...UNCONFIRMED
0314 PM TORNADO 1 SSW MONTGOMERY 32.34N 86.29W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
NEAR HOPE HULL SKIPPING ALONG...UNCONFIRMED
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 349 PM CST SUN MAR 27 2005 ALZ029-038-272215- CHAMBERS-RANDOLPH- 349 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS AND RANDOLPH COUNTIES UNTIL 415 PM CST... AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 25 MILES SOUTHWEST OF MILLTOWN. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 415 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 2 E MONTGOMERY 32.35N 86.25W
03/27/2005 0.50 INCH MONTGOMERY AL AMATEUR RADIO
NEAR DEER CREEK SUBDIVISION
&&
MBAERThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported near US 31 in eastern Lowndes County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445242.